Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 2, 2015, 9:40 PM CDT for Cumberland County, Putnam County, White County, Tennessee. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 9:40 PM CDT (02:40 UTC)
- Expired
- Jul 3, 2015, 1:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 10:00 PM CDT | FLASH FLOOD | 6 Se Monterey, TN | *** 1 FATAL *** FLASH FLOODING ALONG GEORGE BRANCH DR. ROAD PARTIALLY WASHED AWAY...CAUSED A CAR WRECK AND ONE FATALITY. |
| Jul 2, 11:00 PM CDT | FLASH FLOOD | 9 N Sparta, TN | WATER RESCUE WAS PERFORMED FOR PEOPLE STRANDED IN A VEHICLE IN HIGH WATER AT CHERRY CREEK RD AND DYER COVE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
214
WGUS54 KOHX 030240
FFWOHX
TNC035-141-185-030645-
/O.NEW.KOHX.FF.W.0008.150703T0240Z-150703T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
NORTHERN WHITE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 145 AM CDT
* AT 938 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR INDICATES THAT RAINFALL
AMOUNTS OF 3 TO 6 INCHES HAS FALLEN OVER THE WARNING AREA THE PAST
FEW DAYS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY AS HEAVIER
RAINFALL MOVES IN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CROSSVILLE...SPARTA...FAIRFIELD GLADE...MONTEREY...CRAB ORCHARD...
PLEASANT HILL...LAKE TANSI...SLATE SPRINGS...CUMBERLAND MOUNTAIN
STATE PARK...BAKERS CROSSROADS...HAMPTONS CROSSROADS AND BURGESS
FALLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3583 8477 3578 8491 3583 8522 3601 8558
3603 8559 3605 8559 3606 8558 3615 8521
3614 8508 3616 8504 3615 8491 3613 8487
3608 8483 3610 8482 3609 8480 3600 8472
3591 8468
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:59 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 2, 6:59 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 659 PM CDT THU JUL 2 2015 .AVIATION UPDATE... UNSETTLED PATTERN WILL CONTINUE OVER TAF PERIOD LEADING TO VARYING FLIGHT RULES. CURRENT CONVECTION WILL PUSH EAST OVER THE NEXT 6 HOURS. HRRR HAS CONVECTION WEAKENING WITH LOSS OF DIURNAL HEAT. WILL SEE IF UPPER LEVEL SUPPORT CAN HOLD CONVECTION TOGETHER. MODEL GUIDANCE IS INCONSISTENT IN CIGS OVER THE TAF PERIOD BUT AT LEAST MVFR CIGS LOOK POSSIBLE. STORM CHANCES RETURN AROUND 18Z. WINDS WILL BE OUT OF THE SW AGAIN TOMORROW AROUND THE 5-10 KT RANGE. REAGAN && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 80 67 81 / 70 60 50 50 CLARKSVILLE 68 79 66 80 / 40 60 40 50 CROSSVILLE 66 76 66 75 / 80 70 60 60 COLUMBIA 71 80 68 79 / 80 60 60 60 LAWRENCEBURG 72 79 68 79 / 80 60 60 60 WAVERLY 69 79 68 79 / 40 70 50 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Jul 2, 5:00 AM CDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU JUL 2 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-031000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ACROSS ALL OF MIDDLE TENNESSEE TODAY INTO TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE SPREADING ACROSS ACROSS MIDDLE TENNESSEE TODAY INTO TONIGHT. A FEW STORMS COULD BE STRONG OR SEVERE WITH DAMAGING WINDS AND NUMEROUS LIGHTNING STRIKES THE MAIN THREATS. IN ADDITION...AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE LOCALLY HEAVY RAINFALL OF A FEW INCHES AND FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ACROSS ALL OF MIDDLE TENNESSEE ON FRIDAY...AND PARTS OF MIDDLE TENNESSEE AGAIN ON SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON FRIDAY AND SATURDAY ACROSS ACROSS MIDDLE TENNESSEE. A FEW STORMS COULD BE STRONG OR POSSIBLY SEVERE WITH DAMAGING WINDS AND NUMEROUS LIGHTNING STRIKES THE MAIN THREATS. IN ADDITION...AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE LOCALLY HEAVY RAINFALL OF A FEW INCHES AND FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS MAY BE NEEDED TODAY INTO FRIDAY. SHAMBURGER
In the hours before
Special weather statement, Jul 2, 8:36 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
836 PM CDT THU JUL 2 2015
TNZ033-030200-
OVERTON TN-
836 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OVERTON COUNTY UNTIL 900
PM CDT...
AT 836 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIVINGSTON...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON AND RICKMAN.
LAT...LON 3638 8514 3617 8524 3618 8526 3619 8526
3620 8532 3622 8533 3622 8536 3623 8538
3623 8539 3624 8542 3625 8543 3625 8544
3640 8535
TIME...MOT...LOC 0136Z 289DEG 18KT 3634 8534
21Local storm report, Jul 2, 8:43 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
843 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD CELINA 36.55N 85.50W
07/02/2015 CLAY TN EMERGENCY MNGR
SEVERAL ROADS AROUND CELINA FLOODED AND CLOSED. FLASH
FLOODING BEING REPORTED IN ARCOTT AREA AS WELL.
&&
EVENT NUMBER OHX1500620
10Local storm report, Jul 2, 8:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG 2 E LEBANON 36.21N 86.30W
07/02/2015 WILSON TN EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR BLUEBIRD ROAD AND OLD
BLUEBIRD ROAD. TREE ON CAR. POSSIBLE TORNADO DAMAGE.
&&
EVENT NUMBER OHX1500621
19Local storm report, Jul 2, 8:59 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
859 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 1 E LEBANON 36.21N 86.30W
07/02/2015 WILSON TN EMERGENCY MNGR
TREES DOWN AND TIN ROLLED UP ON ROOF OF PORTABLE
MEDICAL UNIT AT FAIRGROUNDS. POSSIBLE TORNADO DAMAGE.
&&
EVENT NUMBER OHX1500622
19Local storm report, Jul 2, 9:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
918 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD COOKEVILLE 36.16N 85.51W
07/02/2015 PUTNAM TN EMERGENCY MNGR
WATER OVER THE ROAD ON NEAL STREET. JEFFERSON AVE AND
VETERANS DR HAS BEEN CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER OHX1500623
10Local storm report, Jul 2, 9:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD 7 N GAINESBORO 36.46N 85.65W
07/02/2015 JACKSON TN 911 CALL CENTER
FLOODING IN THE PINE LICK AND KEELING BRANCH HWY AREA.
WATER RESCUE ON GOING IN THE BRIMSTONE AREA.
&&
EVENT NUMBER OHX1500624
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:10 PM CDT | Special Weather Statement | OHX | Wilson | 35 min |
| Jul 2, 7:18 PM CDT | Tornado Warning | OHX | Wilson | 27 min |
| Jul 2, 7:28 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Overton | 2 hr |
| Jul 2, 7:45 PM CDT | Tornado Warning | OHX | Wilson | 30 min |
| Jul 2, 7:56 PM CDT | Special Weather Statement | OHX | Smith | 34 min |
| Jul 2, 8:08 PM CDT | Tornado Warning | OHX | Smith, Wilson | 22 min |
| Jul 2, 8:19 PM CDT | Special Weather Statement | OHX | Putnam | 41 min |
| Jul 2, 8:36 PM CDT | Special Weather Statement | OHX | Overton | 24 min |
| Jul 2, 9:06 PM CDT | Flash Flood Warning | OHX | Jackson, Overton, Putnam, Smith | 3 hr |
| Jul 2, 9:30 PM CDT | Areal Flood Warning | OHX | Clay, Jackson, Overton | 3 hr |
| Jul 2, 9:50 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Perry | 3 hr |
| Jul 2, 9:54 PM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, Davidson and 17 more | 57 hr |
| Jul 3, 12:40 AM CDT | Areal Flood Warning | OHX | Clay, Overton, Putnam | 3 hr |
| Jul 3, 1:49 AM CDT | Flash Flood Warning | OHX | Cumberland, Putnam, White | 6 hr |
| Jul 3, 7:07 AM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton | 3 hr |
| Jul 3, 7:28 AM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam, White | 3 hr |
| Jul 3, 10:06 AM CDT | Areal Flood Warning | OHX | Clay, Jackson, Macon, Overton | 6 hr |
| Jul 3, 4:45 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Macon, Overton | 45 min |
| Jul 3, 4:51 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Macon, Overton | 39 min |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.